Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Having problem in bowel movement. Taking dulcolax. Started gaining weight. What to do?

Dear Doctor , I m a 28 years old men living in nanganallur, chennai. My nature of job is pure night shift more than 3+ years. My problem is with my bowel movement . I am using “Dulcolax” for long run. I know its harm to health for long run but I cont able to stop that. I become addict on that. I feel some symptom that my weight getting increases day by day.
Asked On : Tue, 18 Jan 2011
Answers:  5 Views:  280
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
if u havin problem with bowel movement why dont u try fruits,drink one glass of hot water every night before sleep and every morning,it may reduce ur use f laxative...also 20 minutes of walkin n the mornin
Answered: Tue, 18 Jan 2011
I find this answer helpful
Gastroenterologist, Surgical Dr. Ajit Naniksingh Kukreja's  Response
Dear Susindran

Your symptoms are purely stress related and occupational

If possible change your job and get a morning shift duty

Else increase fiber in your diet like green leafy vegetables and salads , avoid fast foor and drink lot of water

In case of need try Psyllum Husk or plain Isapgul 30 gms with two glasses of water two hours after dinner

Do not consume snacks during night time after dinner you may take a glass of warm milk at 11:00 pm and a cup of tea at around 6:00 in the morning

Get Well soon
Answered: Tue, 18 Jan 2011
I find this answer helpful
  User's Response

Thanks for your reply doctor.
I use to skip my food. My shift timing is 6.30pm to 4am.
Daily I use to take my food only one time either break fast or lunch. But my weight is around 90kgs. I wont have much Jung foods. I m wondering how come I gaining weight.
Is it due to dulcolax, increase in weight?
Answered: Tue, 18 Jan 2011
Gastroenterologist, Surgical Dr. Ajit Naniksingh Kukreja's  Response
No the weight increase can not be due to dulcolax

Follow my regime for bowels and do some Yoga
Answered: Tue, 18 Jan 2011
I find this answer helpful
Ayurveda Specialist Dr. Packriswamy Sambangi's  Response
Hallo,
Constipation is common in the general population. It is not a disease , it is a symptom caused by hard to pass bowel movement.Constipation causes include diet , effects of medications , life style attitudes ,insomnia etc. Hemorrhoids and anal fissures and irregular practice of toilet approach can also cause constipation.

As per your statement ,night duties can lead to increase the body heat and possible to shrink the bowel system. so that, to prevent constipation , take high fiber diet, frequent useage of greens , fruits, and adequate water systematically.
I advice you , DRINK 200 ml lukewarm water on empty stomach in the early morning and make walking exercise which can help to lubricate the bowel system.
A combination of Orange juice and Olive oil is more benificial in treating constipation.
Plain Orange juice or Grape juice . when taken empty stomach in the morning would be favorable.
Take Indian Senna powder with one glass of hot water every night before going to bed. It brings much needed lubrication required for constipation.

Answered: Thu, 27 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions